MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-27
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 a 27mm navitor transcatheter aortic valve was selected for implant using a large flexnav delivery system.The patient's annulus was measured with the perimeter at 77.3mm, the diameter at 24.6mm, and the area at 423mm^2.The patient had a bicuspid valve and severe leaflet calcification.The patient's aortic valve angle was 46 degrees.Three attempts were made to pre-dilate the native valve with a 25mm non-abbott balloon but were unsuccessful.On the fourth attempt the balloon ruptured.The patient remained hemodynamically stable.The decision was made to proceed with valve implant.During the procedure, the valve was re-sheathed more than three times.The valve was then positioned in an ideal position; however, upon full deployment the valve was observed to under-expand.The final implant depth was 3mm from the non-coronary cusp (ncc).A post-balloon aortic valvuloplasty (bav) was performed with a 23mm non-abbott balloon.The valve expanded more but was still not optimal.The valve also migrated towards the aorta as a result of the post-bav.The decision was made to implant a second 27mm navitor transcatheter aortic valve.The native valve was pre-dilated once more with a 23mm non-abbott balloon.The second valve was deployed but also expanded non-uniformly.Another post-bav was to be performed, however the correct sized-balloon was unavailable.One hour passed before a suitable sized balloon was brought to the hospital to finalize the procedure.Post-bav was performed with adequate expansion and success.The patient did not present with any clinical signs or symptoms.The patient status was stable.Per the physician, the valve expanded non-uniformly due to ineffective pre-dilation.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of non-uniform expansion was reported.Information from field indicated that the was a second navitor valve deployed after migration of initial navitor valve due to post bav.Please note that per the instructions for use, "the navitor¿/navitor titan¿ valve is designed to be implanted in the native calcific aortic heart valve without open heart surgery and without concomitant surgical removal of the failed native valve." the device remains implanted and will not return for analysis.Based on information provided by field, the cause of non-uniform expansion is consistent with ineffective pre-dilation as four pre-dilation attempts were made.Additionally, it is possible that anatomical condition (severe calcification) may have contributed to the reported incident.The reported unexpected medical intervention is result of post-bav that was performed with adequate expansion and success.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22414481
Report Number2135147-2025-03678
Device Sequence Number9795303
Product Code NPT
UDI-Device Identifier05415067031594
UDI-Public(01)05415067031594(17)260820
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model NumberNVTR-27
Device Catalogue NumberNVTR-27
Device Lot Number9236373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE FLEXNAV DS [FNAV-DS-LG, LOT: 10587679]
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight85 KG